Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Have shingles, painful, radiates to belly button. Taking Acyclovir. Have IBS

I may have shingles age 60 on my side very painful for one week pain radiates across top belly button area too. I have diverticular/ ibs problems for years. Now the Aciclovir 800mg tablets x5 a day are making me feel ill and setting off IBS with diarrhoea. No particular rash to confirm shingles diagnosis but pain at side persists. Think I must stop taking tablets which I have had for 3 days now.
Asked On : Sun, 3 Feb 2013
Answers:  1 Views:  111
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
thanks for posting your query.
Shingles may heal even without treatment but it may produce post herpetic neuralgia which you seem to have at present.
You need not take aciclovir any more as the shigles has subsided.
But, do take gabapentin and methycobalamin tablet with your doctors consent as this is the right choice for post herpetic neuralgia.
you may have to take amytryptalline additionally if needed
Answered: Sun, 3 Feb 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor